Campus Units

Mathematics

Document Type

Article

Publication Version

Submitted Manuscript

Publication Date

12-2018

Journal or Book Title

European Journal of Combinatorics

Volume

74

First Page

85

Last Page

89

DOI

10.1016/j.ejc.2018.07.008

Abstract

For all n≥9, we show that the only triangle-free graphs on n vertices maximizing the number 5-cycles are balanced blow-ups of a 5-cycle. This completely resolves a conjecture by Erd\H{o}s, and extends results by Grzesik and Hatami, Hladky, Kral, Norin and Razborov, where they independently showed this same result for large n and for all n divisible by 5.

Comments

This is a manuscript of an article published as Lidický, Bernard, and Florian Pfender. "Pentagons in triangle-free graphs." European Journal of Combinatorics 74 (2018): 85-89. doi: 10.1016/j.ejc.2018.07.008. Posted with permission.

Copyright Owner

Elsevier Ltd.

Language

en

File Format

application/pdf

Published Version

Share

COinS